Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



All numbers whose positive divisors have integral harmonic mean up to $\mathbf{300}$

Authors: T. Goto and S. Shibata
Journal: Math. Comp. 73 (2004), 475-491
MSC (2000): Primary 11A25, 11Y70
Published electronically: June 19, 2003
MathSciNet review: 2034133
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A positive integer $n$ is said to be harmonic when the harmonic mean $H(n)$ of its positive divisors is an integer. Ore proved that every perfect number is harmonic. No nontrivial odd harmonic numbers are known. In this article, the list of all harmonic numbers $n$ with $H(n) \le 300$ is given. In particular, such harmonic numbers are all even except $1$.

References [Enhancements On Off] (What's this?)

  • [1] D. Callan, Solution to Problem 6616, Amer. Math. Monthly 99 (1992), 783-789.
  • [2] G. L. Cohen, Numbers whose positive divisors have small integral harmonic mean, Math. Comp. 66 (1997), 883-891. MR 97f:11007
  • [3] G. L. Cohen and R. M. Sorli, Harmonic seeds, Fibonacci Quart. 36 (1998), 386-390; Errata, Fibonacci Quart. 39 (2001), 4. MR 99j:11002
  • [4] G. L. Cohen and Deng Moujie, On a generalisation of Ore's harmonic numbers, Nieuw. Arch. Wisk. (4) 16 (1998), 161-172. MR 2000k:11008
  • [5] M. Garcia, On numbers with integral harmonic mean, Amer. Math. Monthly 61 (1954), 89-96. MR 15:506d
  • [6] R. K. Guy, Unsolved Problems in Number Theory, second edition, Springer-Verlag, New York, 1994. MR 96e:11002
  • [7] H. J. Kanold, Über das harmonische Mittel der Teiler einer natürlichen Zahl, Math. Ann. 133 (1957), 371-374. MR 19:635f
  • [8] O. Ore, On the averages of the divisors of a number, Amer. Math. Monthly 55 (1948), 615-619. MR 10:284a
  • [9] Solution to Problem $E3445,$ Amer. Math. Monthly 99 (1992), 795.
  • [10] C. Pomerance, On a problem of Ore: Harmonic numbers (unpublished typescript); see Abstract 709-A5, Notices Amer. Math. Soc. 20 (1973) A-648.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11A25, 11Y70

Retrieve articles in all journals with MSC (2000): 11A25, 11Y70

Additional Information

T. Goto
Affiliation: Graduate School of Mathematics, Kyushu University 33, Fukuoka 812-8581, Japan
Address at time of publication: Department of Mathematics, Tokyo University of Science, Noda, Chiba 278-8510, Japan

S. Shibata
Affiliation: Faculty of Mathematics, Kyushu University 33, Fukuoka 812-8581, Japan

Keywords: Harmonic number, perfect number, Ore's conjecture
Received by editor(s): December 10, 2001
Received by editor(s) in revised form: July 17, 2002
Published electronically: June 19, 2003
Article copyright: © Copyright 2003 American Mathematical Society